Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 12, 2021, 8:55 PM EDT for Broward County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 8:55 PM EDT (00:55 UTC)
- Expired
- Jul 12, 2021, 9:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 40 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2400 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
840 WWUS82 KMFL 130055 SPSMFL Special Weather Statement National Weather Service Miami FL 855 PM EDT Mon Jul 12 2021 FLZ071>074-130145- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 855 PM EDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES UNTIL 945 PM EDT... * At 855 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Pennsuco, or near Miramar, moving west at 25 mph. * Wind gusts up to 50 mph possible with this storm. * Locations impacted include... Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Miami Gardens, Weston, Doral, Miami Lakes, Cooper City, Hialeah Gardens, Opa-Locka, West Park, Miami Springs, Medley, Palm Springs North, Intersection I-75 And Griffin Road, Country Club, Pennsuco and Miramar Parkway And University Drive. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2600 8020 2580 8032 2589 8079 2617 8061 TIME...MOT...LOC 0055Z 111DEG 22KT 2593 8039 $$ DH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 8:12 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 12, 8:12 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Miami FL 812 PM EDT Mon Jul 12 2021 .UPDATE... Hires guidance has begun to settle on a solution that depicts the broken line of showers and storms in the western Atlantic pivoting through south Florida overnight. While there isn't a substantial heavy rain threat, the storms will likely be their strongest near the coast and the Miami Beach area got quite a bit of rain earlier today and could still be vulnerable to even small amounts of rain. In general though, pockets of around a half inch of rain should be expected across all of south Florida overnight. && .PREV DISCUSSION... (Issued ) AVIATION(00Z TAFS)... VCSH/VCTS expected for east coast terminals to around 13/07Z could cause brief periods of MVFR/IFR conditions at times. VCSH continues to 13/17Z with more isol'd to sct SHRA, and operational impacts likely less. Cannot rule out TS between 13/11Z and 13/14Z. Between 13/17Z and 13/20Z, VCTS due to sea breeze. VCSH again after 14/03Z, with TS possible. Winds generally E near 10 knots. Stronger gusts in afternoon. For APF, VCSH to 13/17Z, and VCTS after to 13/22Z. SHORT TERM... The closed, cut-off upper-level low/TUTT between South FL and the Bahamian Islands continues to move westward towards the FL peninsula where scattered storm coverage has plagued the Atlantic waters and east coast areas so far today. In fact, borderline severe storms were already seen, with a 57 mph wind gust measured in Lake Chekika (southern Everglades). GOES-16 water vapor imagery shows pockets of dry air in the low-mid levels. This poses as a problem across areas of South FL, especially the Lake Region and Gulf Coast where these pockets are evident, as it will promote less cloud coverage, and thus very strong diurnal heating in an already unstable airmass. This in combination with both sea breezes expected to develop will lead to scattered to numerous showers and storms during the afternoon hours, some of which will be strong to severe. Looking at MFL's 12/12Z sounding shows a very unstable environment areawide, with 500 mb at -10.9, very steep and conditionally unstable lapse rates of ~8 C/km, PW of 1.68 inches, DCAPE of ~800 J/kg, low-level SRH values between 60-70 m2/s2, and 0-3km shear ~15- 20kt. These parameters are expected to steepen/increase as the day progresses due to the TUTT feature creeping closer to the CWA along with daytime heating. Forecast 500 mb temps also can reduce to -12C. What does this mean for South FL? With the cold pocket aloft areawide, ribbon of increased moisture along the east coast, strong diurnal heating, and steeping unstable lapse rates, severe hail greater than 1 inch, damaging wind gusts in excess of 58 mph, funnel clouds, heavy rainfall/localized flooding, and a tornado are all possible. The heavy rainfall is also a precursor for tomorrow where much more rain is expected across areas expected to be drenched upon later today. More in the hydrology section below. Highest confidence for the severe weather looks to be across the Lake Okeechobee region and interior sections of South FL, however the conditional threat for severe weather does exist areawide today. Overnight tonight, models are hinting at the potential set up of a coastal trough across the east coast, especially Broward and Dade Counties. This will bump up PW's across the east coast and consequently PoPs. If this were to occur along with the rainfall we have seen thus far today, a Flood Watch may be needed. Low confidence on that for the time being but something to evaluate. Tuesday looks to be primarily a hydro threat, with repeated rounds of locally heavy rainfall and the potential for isolated flooding along the east coast of South Florida before the risk spreads westward toward the Gulf Coast during the day. There is plenty of uncertainty regarding the timing of potential impacts, so be sure to keep up with the latest information from NWS Miami. High temperatures nudged below normal for today and tomorrow, due to the thick cloud coverage and widespread convection through the short term period. LONG TERM... Wednesday The inverted upper (500-250 hPa) trough responsible for facilitating a healthy thunderstorm environment early this week will progress along the western periphery of a broad western Atlantic high pressure ridge, resulting in upper heights filling within the trough. This will allow for a slightly less favorable strong/severe thunderstorm environment, owing to warmer temperatures aloft (around -7C at 500 hPa) and hence weakened lapse rates. Modest low-level easterly moisture convergence appears to be present in many of the mid-range models, still favoring convective development over the region, albeit with diminished synoptic-scale forcing. This should result in decreased storm coverage over the east coast metro, with greater storm coverage/intensity focused over the interior. Nevertheless, localized and potentially flash flooding could still materialize should thunderstorms develop over recently soaked regions. Thursday through Monday By Thursday, the aforementioned upper trough becomes diluted in the mean synoptic flow, and an upper ridge of high pressure builds in from the western Atlantic Ocean towards the eastern Gulf of Mexico. This will allow for more seasonable easterly flow conditions to become realized again over South Florida, favoring shower and thunderstorm development along the Atlantic waters/east coast in the morning, with a gradual westward progression with time towards the interior and west coast. Given the generic looking environment, convection will likely be sub-severe, as lighting, locally strong winds, and localized flooding seem to be the extent of associated impacts through most of this period. The diminishing upper level low and it's associated cloud canopy should allow for temperatures to gradually increase back to seasonable values for the remainder of the week and into early next week. Maximum temperatures are forecast to be in the upper 80s along the east coast, and lower 90s over the interior/west coast. AVIATION(18Z TAFS)... SHRA/TSRA expected to continue in and around KMIA, KFLL, KTMB, KOPF, KFXE and KPBI through at least the mid/late afternoon hours. TEMPO MVFR to brief IFR conds are possible btw KMIA and KFXE with this activity. The 12z KMFL sounding indicated ESE winds mainly from the ESE at 8-22 kt blo FL150, however, VRB winds and strong gusts btw 30kt-40kt were observed with earlier TSTMs. An upper low/trough tonight will bring additional periods of SHRA/TSRA. Therefore, tempo MVFR conds are possible across the area terminals through Tuesday morning. MARINE... High pressure over the western Atlantic waters will continue building westward through the week as a weak tropical wave moves through the area on Tuesday. East to southeasterly winds will remain elevated across the local waters through the middle of the week resulting in cautionary conditions for small craft operators, especially across the Atlantic waters where winds could approach advisory levels from tonight into Tuesday morning. Scattered to numerous showers and thunderstorms are possible each day through the middle of the week, with the greatest coverage of showers and storms for the rest of today through Wednesday. Locally higher winds and seas will be possible with showers and storms. HYDROLOGY... A TUTT feature with very cold temperatures aloft will continue to move towards South FL today through Tuesday. This along with strong daytime heating will lead to rounds of scattered to numerous showers and thunderstorms areawide. At this time, models are hinting at a coastal trough that could set up along the east coast metro areas overnight tonight. This will allow for the PWAT values to increase to 2.0 to 2.5 inches over South Florida overnight tonight through Tuesday night. This weather pattern will allow for showers and some thunderstorms to develop with periods of heavy rainfall and high rainfall rates of 2 inches/hour, especially during peak heating. Rainfall amounts of 1 to 3 inches are expected, with locally higher amounts along the coasts. For today, 1-hr FFG ranges from 2.5 to 4 inches but wouldn't be surprised to see these values lower for tomorrow with all the rainfall expected today. The grounds are still somewhat saturated from the heavy rainfall from the daily thunderstorms along with the heavy rainfall seen from Tropical Storm Elsa (a tropical storm when it was near South FL), and any additional heavy rainfall could lead to flooding especially over the coastal areas of South FL. Interests across South Florida are strongly encouraged to monitor the latest information from the National Weather Service in Miami Florida. BEACHES... There is a high risk of rip currents along the Atlantic beaches of South Florida due to breezy easterly winds. The elevated rip current risk will last through at least mid-week. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 86 79 90 / 60 80 30 60 West Kendall 77 87 78 90 / 60 80 30 60 Opa-Locka 76 86 78 90 / 60 80 30 60 Homestead 76 86 78 89 / 60 80 30 60 Fort Lauderdale 78 86 79 89 / 60 80 30 60 N Ft Lauderdale 77 86 79 88 / 50 80 30 70 Pembroke Pines 76 86 76 88 / 60 80 30 70 West Palm Beach 76 86 77 89 / 50 80 40 70 Boca Raton 77 87 79 90 / 50 80 30 70 Naples 75 89 75 90 / 40 80 40 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Tuesday evening for FLZ168-172-173. AM...None. GM...None. && Update/Aviation...Harrigan Tonight/Tuesday and Marine...Fell Tuesday Night through Monday...Bhatti Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 12, 4:46 PM EDT, 4 hours 9 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 446 PM EDT Mon Jul 12 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 130900- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 446 PM EDT Mon Jul 12 2021 ...LOCALIZED FLOODING POSSIBLE MAINLY FOR EAST COAST... ...STRONG THUNDERSTORMS POSSIBLE OVERNIGHT TONIGHT... ...HIGH RISK OF RIP CURRENTS FOR EAST COAST BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Flooding: Heavy rainfall could lead to localized flooding, mainly across urban portions of South Florida and especially for urban portions of Miami-Dade County due to recent rainfall accumulations. Thunderstorms: Isolated strong to severe thunderstorms will be possible across South Florida through tonight, with locally damaging wind gusts, hail, and localized flooding all possible. Rip currents: There is a High Risk of rip currents along the east coast beaches of South Florida through the overnight hours. Waterspouts: Waterspouts will be possible with showers and thunderstorms tonight. Wind: Strong to locally damaging wind gusts will be possible with thunderstorms tonight. Hail: Strong thunderstorms may be capable of producing hail through the overnight hours, which could possibly reach 1 inch in diameter. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered to numerous showers and thunderstorms are forecast through the week. Peak chances of showers and thunderstorms will be on Tuesday and Wednesday as a tropical wave passes by on Tuesday. Locally heavy rain, frequent lightning strikes, hail, and strong wind gusts are all possible with any of this activity through the week. The greatest flooding potential will be from Tuesday into Wednesday when there is a marginal risk of excessive rainfall. Storm activity should gradually decrease by the mid/latter portions of the week as high pressure builds in again over the region. Elevated rip current potential across all South FL Atlantic beaches through at least mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Jul 12, 8:44 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
844 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM MARINE TSTM WIND 3 N KEY BISCAYNE 25.73N 80.16W
07/12/2021 M56 MPH MIAMI-DADE FL ASOS
UNIVERSITY OF MIAMI ROSENSTIEL CAMPUS RECORDED A 56 MPH
(49 KT) WIND GUST ASSOCIATED WITH A SEVERE THUNDERSTORM
APPROACHING KEY BISCAYNE.
&&
EVENT NUMBER MFL2100041
SRBLocal storm report, Jul 12, 8:45 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
845 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM MARINE TSTM WIND 3 N KEY BISCAYNE 25.73N 80.16W
07/12/2021 M43 MPH AMZ651 FL BUOY
STATION VAKF1 VIRGINIA KEY, FL MEASURED A 43
MPH GUST.
&&
DHLocal storm report, Jul 12, 8:48 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
848 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 2 NW MIAMI 25.79N 80.22W
07/12/2021 M44 MPH MIAMI-DADE FL MESONET
MESONET STATION 0235W 1.6 NW MIAMI
(WEATHERSTEM) RECORDED A WIND GUST OF 44 MPH
(38 KT) ASSOCIATED WITH A STRONG
THUNDERSTORM. STATION ELEVATION: 187 FT.
&&
SRBLocal storm report, Jul 12, 8:52 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
852 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM MARINE TSTM WIND 5 SSE MIAMI BEACH 25.75N 80.10W
07/12/2021 M56 MPH AMZ651 FL MESONET
MESONET STATION XGVT AT GOVERNMENT CUT
MEASURED A 56 MPH GUST.
&&
DHLocal storm report, Jul 12, 8:54 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
854 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM MARINE TSTM WIND 3 E LIBERTY CITY 25.82N 80.18W
07/12/2021 M44 MPH AMZ630 FL MESONET
MESONET STATION XMSP MORNINGSIDE PARK
MEASURED A GUST TO 44 MPH.
&&
DHSpecial weather statement, Jul 12, 8:55 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 855 PM EDT Mon Jul 12 2021 FLZ071>074-130145- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 855 PM EDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES UNTIL 945 PM EDT... * At 855 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Pennsuco, or near Miramar, moving west at 25 mph. * Wind gusts up to 50 mph possible with this storm. * Locations impacted include... Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Miami Gardens, Weston, Doral, Miami Lakes, Cooper City, Hialeah Gardens, Opa-Locka, West Park, Miami Springs, Medley, Palm Springs North, Intersection I-75 And Griffin Road, Country Club, Pennsuco and Miramar Parkway And University Drive. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2600 8020 2580 8032 2589 8079 2617 8061 TIME...MOT...LOC 0055Z 111DEG 22KT 2593 8039 DH
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:10 PM EDT | Special Marine Warning | MFL | 50 min | |
| Jul 12, 8:24 PM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Jul 12, 8:35 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 25 min |
| Jul 12, 9:22 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jul 13, 5:00 AM EDT | Special Marine Warning | MFL | 45 min | |
| Jul 13, 1:10 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 13, 1:15 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jul 13, 1:30 PM EDT | Special Weather Statement | MFL | Collier | 60 min |
| Jul 13, 1:41 PM EDT | Special Marine Warning | MFL | 25 min | |
| Jul 13, 1:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jul 13, 1:53 PM EDT | Special Weather Statement | MFL | Hendry | 52 min |
| Jul 13, 3:49 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jul 13, 3:51 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jul 13, 4:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jul 13, 5:09 PM EDT | Special Weather Statement | MFL | Hendry | 36 min |
| Jul 13, 5:25 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 13, 5:33 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Jul 13, 6:36 PM EDT | Special Marine Warning | MFL | 39 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.